SMITH & NEPHEW, INC. FLEXIBLE DRILL 25MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Back to Search Results |
| Catalog Number |
71362925 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/19/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a thr surgery two(2) flexible drill 25mm fracture.The procedure was performed, after a non-significant delay, with a s+n back-up device.No injury was reported as a consequence of this issue.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Additional Manufacturer Narrative
D4: lot #, expiration date and h4: device manufacture date.Section h3, h6: the device was not returned for evaluation.However, the photographs were reviewed, and revealed that the device is fractured along the shaft.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review of the design history file records related to the drawing print of this device revealed that a design change was conducted to make the flexible shaft stronger and to resist higher torques.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This is a single use device, surgical technique or damage from misuse are likely potential factors that could contribute to the reported event.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B5: describe event or problem.
Event or Problem Description
It was reported that during a thr surgery a flexible drill 25mm fracture.The procedure was performed, after a non-significant delay, with a s+n back-up device.No injury was reported as a consequence of this issue.